Skip to Content

Has severe back pain and muscle weakness occurred since starting Repatha?

8 Answers

TigerLilly18 6 Jun 2016

Back pain and flu like symptoms (muscle aches)are the most common side effects of this medication. Muscle pain, spasm and bone pain are infrequent, but can occur. How long have you been taking Repatha? Sometimes the side effects will subside within 4-6 weeks - if you don't feel comfortable continuing the medication to see if it will improve, you may want to contact your physician who prescribed it. Best of luck! ✌

Votes: +1
Ola May VanDette 6 Jun 2016

Thank you for responding. I believe that it has been about 6 weeks. I may have noted a bit less discomfort this week. Are lack of coordination and weakness symptoms?

Ola May VanDette 6 Jun 2016

Thank you for your response. I have been on the shots for a little over 6 weeks. I have also had blood pressure that frightened me, 239/116. I also had several nights of nausea and diarrhea, but I am prone to that anyway. It had been better for quite a while though. I have also noted an increase in loss of balance and and weakness.

TigerLilly18 7 Jun 2016

I would definitely consider contacting your physician. Weakness and lack of coordination are side effects as well. I experienced these same symptoms. Your blood pressure is dangerously high - I would seek the advice of your physician before your symptoms have a detrimental effect on you. I wish you the best and hope you find relief as soon as possible.

Cliffordaurora50 21 Dec 2017

I'm glad you stopped taking it. It would have only gotten worse. I took it for 4 months and was taken off immediately when I had bursa in both legs, shin splints, and debilitating back pain. My legs throbbed and had pain like electric shocks and would throb at night. There were limps all over in my legs. I've been off since mid October and am doing a little better. Make sure your doctor does a CBC. My CBC was a mess. Everything was out of whack! I am also having a hard time remembering names of places and people that I've known for years. Feel blessed and I'm glad you're better.

Joec61 8 Jul 2018

I have been on Repatha for about 10 months. I have been experiencing leg weariness and severe pain in my sides. Hand pain and overall fatigue. My cardiologist told me to stop the injections. I’m hoping these side effects go away in a time. I feel as if I am a guinea pig for the drug company.

tiktak 18 Feb 2017

I've been on Repatha for about 4 month and have not experienced any side effects

Votes: +1
Bradda 4 Aug 2018

On Repatha now for 22 months. Two months ago, started feeling fatigue, pain in my right hip and getting worse. Knees are aching now. Walking seems to be getting difficult. I am usually active and try to push through. I play doubles tennis 3-4 times a week. Went to the Chiropractor yesterday, it helped, but pain was back after two sets today. I didn't like taking statins because they gave me muscle pain. Repatha worked great at reducing cholesterol, and dose every two weeks! My weight dropped 10 pounds, lost food cravings. However now 22 months in and bad hip pain. Made an appointment to see my Dr next week. Don't like the hip and knee pain, I hope it goes away, otherwise I'll have to stop the Repatha, too bad cause nothing works as good.

Votes: +0
Paul woods 14 Sep 2020

On Repatha for more than a year, over that year my health has deteriated dramatically, again, after recovering from severe muscle pain brought on by statin use. Excruciating back urinary tract and abdominal wall pain. MRi ultra sound CT scans and endoscope showed no damage or abnormalities. Finally started not taking all the prescribed anti inflammatory drugs in a staged way. The last drug stoped using Repatha, as it is long acting I had to wait 6 weeks before noticeable results, 8 weeks now and all pain is reduced, no waking up with back pain (agony) painfully blader and urination. All those scanned and very uncomfortable procedures, cameras were you don't want them and a large list of symptom treating drugs, all because none of my health professionals would conceive a wonder drug is too good to be true. Hope this helps others

Votes: +1
M1staf1nch 14 Nov 2020

Pretty much my experience: Repatha side effects are simply not being taken seriously. I mentioned it to my doctor, he acted like I was a medieval peasant that thought the world was flat. I'm seeking a second opinion from the integrative medicine clinic here. Costly - insurance doesn't cover it, but so far, the only thing that is clear is that Repatha seems to lower all LDL subtypes, including those needed for nerves and muscles to function.

Tink62R 17 Mar 2021

Right there with you.

Tink62R 8 Apr 2021

So I spoke to my PCP regarding the issues I have since starting Repatha, informed him I had stopped for approximately 7 weeks . Restarted and had horrible pain reoccur. He said okay to stop till I had my cardiologist visit. I feel like I am in a state where I will never be comfortable the tension in my neck and shoulders is excruciating. Last dose caused severe pain in my left leg. Very difficult to stand up straight. As I needed the next dose the pain has lessened so no more for me.

jdftwrth 1 Oct 2020

I have been using Repatha for 3 years now, statin drugs have a less than desirable effect on me, so my doctor pulled me off the statin drugs and initially prescribed Praluent but my insurance stopped paying for it so he put me on Repatha 140 every 2 weeks.

The issue with the statin drugs was the muscle/joint pain became unmanageable so I had to quit taking them.

Over the past year, I have noticed that the muscle/joint pain that I was experiencing with the statin drugs has reappeared. I am currently taking oxycodone 10 mg twice a day and it's not having much of an effect. An additional issue is swelling in my legs and feet below the knees, I am on my own here, the only thing that I can do is start backing off the drugs that I take one at a time and see if the swelling goes down.

Expand...

My PCP prescribed a diuritic (furosemide) which is great the only issue is when nature calls I have to struggle to get out of my chair quickly and get to the bathroom, not an easy trick with the level of muscle weakness and stumbling around.

I have major muscle weakness in my legs, I am to the point where I can barely walk, I have fallen many times in the past year and have managed to tear the rotator cuffs in my both of my shoulders. The last time i fell I had to call the EMT's because I could not get up on my own.

I am not quite sure what to do about this problem, my PCP says I have to use Repatha or a statin because of underlying heart conditions, but the level of discomfort is fast becoming unmanageable. I still work and spend a good part of my day focused on my discomfort.

As much as dislike saying this I believe that Rapatha may well be a major contributor to the muscle/joint pain an weakness.

My PCP has not been very helpful in trying to get to the root cause of this issue, so i am have decided to stop using Repatha for the next 2 months and see if the level of discomfort changes significantly.

If any one has some constructive ideas I would really like hearing them.

JD

Votes: +2
Joec61 1 Oct 2020

I was on Repatha for nearly a year and was excited to see my numbers plummet. That was until the back pain and leg weakness made me feel like I was a very old man.

My cardiologist pulled me off Repatha and the leg numbness subsided. He replaced it with Livalo 4mg and diet. I may need to add a low dosage of a statin but that pain pales in comparison to what repatha did to me.

I hope this helps and wish you the best.

Votes: +1
M1staf1nch 9 Nov 2020

I started Repatha about a month ago. I had an immediate 10% increase in blood pressure, which is carefully monitored because of aortic root dilation. I had 3 days of "neurocognitive defecit", viz., severe depression and disorientation. That did go away, and all seemed well until I have started to get severe lower back pain and leg weakness. When I saw these other statements about Repatha, I was stunned by the precisely similar effects experienced. I really want something safe. SLipitor was bad enough. Now this.

Votes: +0
rh052155 5 Apr 2021

I started taking Repatha in late October 2020. Within 3 days had severe back/neck pain and headache plus nasal drainage. Took Repatha for 2 months before stopping. My back and neck pain are worse than ever now 4 and 1/2 months later. I was hoping it would stop but it hasn't. The headache has gone away and the nasal drainage is not as bad. Why does it cause the back/neck pain? I need relief.

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

How does Repatha work?

Praluent vs Repatha: What's the difference?

How do you inject Repatha?

Can you drink alcohol and take Repatha?

Repatha - How long side effects last?

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.